Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 6, 2012, 4:23 PM EDT for Warren County, Washington County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 4:23 PM EDT (20:23 UTC)
- Expired
- Sep 6, 2012, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:30 PM EDT | TSTM WND DMG | Hague, NY | TRRES AND WIRES DOWN ON ROUTE 9N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS51 KALY 062023
SVRALY
NYC113-115-062115-
/O.NEW.KALY.SV.W.0098.120906T2023Z-120906T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 515 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAGUE...OR 12 MILES NORTH OF WHITEHALL...AND MOVING SOUTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEHALL BY 435 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
&&
LAT...LON 4377 7335 4372 7336 4369 7340 4359 7342
4358 7339 4363 7337 4363 7332 4355 7324
4344 7324 4344 7325 4369 7363 4381 7350
4381 7343
TIME...MOT...LOC 2023Z 310DEG 27KT 4370 7344
$$
GJM/SND1 follow-up statement
071
WWUS51 KALY 062055
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT THU SEP 6 2012
NYC113-115-062115-
/O.CON.KALY.SV.W.0098.000000T0000Z-120906T2115Z/
WASHINGTON NY-WARREN NY-
455 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN WARREN AND NORTHEASTERN WASHINGTON COUNTIES...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOW HAMPTON...OR NEAR FAIR HAVEN...MOVING SOUTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOW HAMPTON AND EAST WHITEHALL BY 500 PM EDT...
HAMPTON FLATS BY 505 PM EDT...
HAMPTON AND 6 MILES NORTHEAST OF RACEVILLE BY 510 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
&&
LAT...LON 4377 7335 4372 7336 4369 7340 4359 7342
4358 7339 4363 7337 4363 7332 4355 7324
4344 7324 4344 7325 4369 7363 4381 7350
4381 7343
TIME...MOT...LOC 2055Z 309DEG 26KT 4360 7333
$$
GJM/SNDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:08 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 6, 3:08 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 308 PM EDT THU SEP 6 2012 .SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE REGION THIS AFTERNOON AND EVENING...AND MAY PERSIST INTO TONIGHT AS ANOTHER WEAK FRONTAL BOUNDARY CROSSES THE AREA. THE FRONT WILL THEN STALL SOUTH AND EAST OF THE REGION FRIDAY...BEFORE A STRONGER FRONT APPROACHES FROM THE WEST LATE SATURDAY BRINGING THE POTENTIAL FOR RAIN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 3 PM EDT...HAVE UPDATED PRODUCTS TO REFLECT SPC ISSUANCE OF SEVERE THUNDERSTORM WATCH 626 THROUGH 9 PM EDT. PREVIOUS...AS OF 135 PM EDT...ISOLATED SHOWERS/TSTMS ARE DEVELOPING ACROSS THE WESTERN ADIRONDACKS. THIS IS IN ADVANCE OF A WEAK SFC COLD FRONT APPROACHING FROM THE WEST...IN COMBINATION WITH STEEPENING MID LEVEL LAPSE RATES...WITH 500 MB TEMPS COOLING TO AROUND -11 C...WHILE LOW LEVEL WARM ADVECTION OCCURS. INSTABILITY/LOW LEVEL HEATING HAS BEEN GREATEST ACROSS THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY...AS A VEIL OF HIGH CLOUDS HAS THUS FAR REDUCED HEATING AND INSTABILITY FURTHER S AND E. GIVEN STEEPENING LOW AND MID LEVEL LAPSE RATES...AND 0-6 KM BULK SHEAR INCREASING TO 30-35 KT THIS AFTERNOON...IT APPEARS THAT SOME STRONGER THUNDERSTORMS COULD DEVELOP FOR AREAS MAINLY N AND W OF ALBANY. LATEST SWODY1 FROM SPC AND SWOMCD INDICATE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A SMALL PORTION OF THE WESTERN ADIRONDACKS DUE TO THESE PARAMETERS...WITH THE POTENTIAL FOR SMALL BOWING SEGMENTS CAPABLE OF PRODUCING STRONG/DAMAGING WINDS...ALTHOUGH GIVEN COLD MID LEVELS...CAN NOT RULE OUT MARGINALLY SEVERE HAIL AS WELL. HAVE KEPT CHC POPS FOR SCATTERED THUNDERSTORMS FOR THIS AFTERNOON...INITIALLY ACROSS NW AREAS...THEN BUILDING TOWARD THE CAPITAL REGION...EASTERN MOHAWK VALLEY AND SCHOHARIE VALLEY BY MID TO LATE AFTERNOON. AREAS S AND E OF ALBANY WOULD HAVE A BETTER CHANCE FOR CONVECTION TOWARD SUNSET. STILL EXPECT MAX TEMPS TO REACH 80-85 IN MOST VALLEY REGIONS...AND 75-80 ACROSS HIGHER ELEVATIONS THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... CHANCES FOR CONVECTION SHOULD DECREASE AFTER DARK DUE TO LOSS OF DAYTIME HEATING AND LACK OF SIGNIFICANT FORCING. THE AFOREMENTIONED WEAK FRONT WILL STALL SOMEWHERE NEAR THE SOUTHERN PORTION OF THE FORECAST AREA AND BECOME SOMEWHAT DIFFUSE OVERNIGHT. WE SHOULD GET A QUIET PERIOD FROM OVERNIGHT INTO EARLY FRIDAY MORNING. ON FRIDAY...THE FRONT WILL STILL BE IN THE VICINITY OF SOUTHERN AREAS AND COULD PROVIDE A TRIGGER FOR A FEW SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. FORCING AGAIN VERY WEAK...SO CANNOT JUSTIFY GOING WITH MORE THAN ISOLATED POPS. INSTABILITY COULD BE SUFFICIENT FOR A FEW STRONGER STORMS...BUT FEEL THE NAM IS OVERDONE WITH CAPE MAGNITUDE AS SURFACE DEWPOINTS SHOULD BE LOWER ON FRIDAY THAN THURSDAY. FRIDAY NIGHT SOUTHERLY FLOW WILL START TO INCREASE...AS A POTENT UPPER LEVEL TROUGH DIGS FROM SOUTHERN CANADA INTO THE GREAT LAKES...SPAWNING A POTENTIAL WAVE OR MULTIPLE WAVES OF LOW PRESSURE ALONG THE ASSOCIATED COLD FRONT AT THE SURFACE IN THE LOWER GREAT LAKES/OHIO REGION. THE JET ENERGY AND DYNAMICS WITH THIS TROUGH ARE STRONGER THAN WE HAVE SEEN FROM A SYSTEM IN QUITE SOME TIME. AS THE UPPER LEVEL PATTEN AMPLIFIES FRIDAY NIGHT...SOUTHERLY FLOW ALOFT WILL INCREASE TO AROUND 35-50 KT AT 850MB. SOME UPSLOPE SHOWERS MAY DEVELOP BY EARLY SATURDAY MORNING OVER FAVORED SOUTHERN/WESTERN ADIRONDACKS. IT WILL BE A MILD NIGHT...WITH A PERSISTENT SOUTHERLY BREEZE ACROSS THE HIGHER TERRAIN AND IN FAVORED NORTH-SOUTH ORIENTED VALLEYS. SHOWERS WILL INCREASE IN COVERAGE SATURDAY MORNING MAINLY ACROSS WESTERN PORTIONS OF THE AREA...BUT WILL INITIALLY HAVE A DIFFICULT TIME TRANSLATING EASTWARD AS THE UPPER FLOW PATTERN CONTINUES TO AMPLIFY. THE SPEED OF PROGRESSION OF THE SURFACE COLD FRONT AND ASSOCIATED RAIN INTO THE REGION IS STILL SOMEWHAT IN QUESTION DUE TO POTENTIAL SURFACE WAVE DEVELOPMENT ALONG THE FRONT THAT MAY DELAY TIMING. MOST SOURCES OF GUIDANCE INDICATING THE UPPER JET ENERGY WILL LIFT NORTHWARD INTO ONTARIO/QUEBEC AND THUS WOULD ALLOW FOR A FAIRLY QUICK PROPAGATION OF THE COLD FRONT THROUGH OUR AREA SATURDAY AFTERNOON AND NIGHT. SO IT SEEMS LIKE OUR ENTIRE AREA COULD ACTUALLY RECEIVE A GOOD SOAKING RAINFALL SATURDAY AFTERNOON/EVENING. THERE IS A LOW PROBABILITY OF SOME THUNDERSTORMS PRODUCING STRONG WINDS...AS MODELS SHOWING SURFACE BASED CAPE DEVELOPING AHEAD OF THE FRONT ALTHOUGH THIS IS A CONDITIONAL THREAT THAT DEPENDS ON DEGREE OF HEATING THAT OCCURS AHEAD OF THE FRONT. WITH THE WIND FIELD ALOFT AND LOW AND DEEP LAYER WIND SHEAR BEING SO STRONG...IF CONVECTION DEVELOPS SOME LINEAR SEGMENTS OR BOWS MAY FORM AND PRODUCE DAMAGING WINDS. AGAIN THIS SCENARIO IS MUDDLED RIGHT NOW BUT BEARS WATCHING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A STRONG UPPER LEVEL TROUGH AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT. THE MODEL GUIDANCE DIFFERS ON THE AMPLITUDE OF THE UPPER TROUGH AND THE TIMING OF THE COLD FRONT THROUGH THE REGION. AS MENTIONED IN THE SHORT TERM DISCUSSION THERE IS THE POTENTIAL FOR THE DEVELOPMENT OF A SURFACE WAVE ALONG THE FRONT WHICH WOULD SLOW THE FRONTS PROGRESS. HAVE CONTINUED THE LIKELY POPS FROM SATURDAY AFTERNOON THROUGH MUCH OF SATURDAY NIGHT. ALSO HAVE KEEP CHANCE POPS IN FOR SUNDAY AS THE UPPER TROUGH SWINGS THROUGH. THERE IS MODEL AGREEMENT THAT RIDGING WILL BUILD IN BEHIND THIS SYSTEM AT THE SURFACE AND ALOFT BRINGING FAIR AND COOL...AUTUMN WEATHER TO THE REGION THROUGH MID WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE AFTERNOON AND EARLY EVENING HOURS. WE CONTINUE TO WATCH AN INCREASING AREA OF ENHANCED CU ACROSS THE HIGHER TERRAIN OF THE DACKS THAT MIGHT BE THE BEGINNING STAGES FOR SHOWERS/THUNDERSTORMS. LATEST EXPERIMENTAL REFLECTIVITIES POINT TOWARD A SCT-BKN LINE OF CONVECTION TO MOVE INTO THE HUDSON RIVER VALLEY AND WESTERN NEW ENGLAND TOWARD 20Z. WE WILL PLACE A VCSH AT THIS TIME FOR TAF SITES AND MONITOR/AMEND ONCE TRENDS HAVE BEEN IDENTIFIED. ANY CONVECTION SHOULD QUICKLY DISSIPATE THIS EVENING WITH THE COMBINATION OF THE LOSS OF DAYTIME HEATING AND FRONTAL PASSAGE. HOWEVER...THIS FRONT BECOMES QUITE DIFFUSE AS IT TRACKS INTO THE CATSKILLS AND MID HUDSON VALLEY INCLUDING NW CT. MODELS ARE IN AGREEMENT WITH SOME ENHANCED CU DEVELOPING THAT MAY IMPACT SOUTHERN LOCATIONS OVERNIGHT. THIS WILL PLAY HAVOC WITH FOG POTENTIAL AND IMPACTS. FOR NOW...GIVEN CROSS OVER TEMPERATURES ARE AT LEAST EXPECTED...WE WILL DROP INTO MVFR FOR VIS AND FAVORED LOCATIONS LIKE KGFL-KPOU INTO IFR THRESHOLDS. THIS LOW STRATUS MAY ALSO IMPACT KPSF AS WE WILL ALSO INCLUDE IFR CONDITIONS OVERNIGHT. WINDS WILL BE RATHER LIGHT AND VARIABLE THROUGH THE PERIOD...WITH MAIN WIND DIRECTION FROM THE SOUTH-SOUTHWEST THROUGH THE PERIOD. OUTLOOK... FRI...MAINLY VFR. MVFR/IFR POSSIBLE DUE TO FOG/BR ESPECIALLY AT KGFL AND KPSF AT NIGHT/EARLY IN THE MORNING. SAT...RAIN BECOMING LIKELY WITH A CHC OF TSTMS. SUN...VFR/MVFR. CHC -SHRA. MON-TUE...VFR. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER RELATED ISSUED ARE EXPECTED THROUGH THE PERIOD. DRY WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE DAY...AS A WEAK RIDGE OF HIGH PRESSURE DRIFTS EASTWARD ACROSS THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MAY PERSIST INTO TONIGHT AS ANOTHER WEAK FRONTAL BOUNDARY CROSSES THE AREA. THE FRONT WILL THEN STALL SOUTH AND EAST OF THE REGION FRIDAY...BEFORE A STRONGER FRONT APPROACHES FROM THE WEST LATE SATURDAY BRINGING THE POTENTIAL FOR A WIDESPREAD SOAKING RAINFALL. && .HYDROLOGY... A WEAK FRONTAL BOUNDARY WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. MOST AREAS WILL REMAIN DRY...ALTHOUGH SOME LOCATIONS COULD RECEIVE A QUICK QUARTER TO HALF INCH OF RAIN. ANY BRIEF...DOWNPOURS COULD LEAD TO TEMPORARY PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. A FEW MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY WITH THE FRONT LINGERING ACROSS THE SOUTHEAST PORTION OF THE HSA. A MORE WIDESPREAD RAINFALL COULD OCCUR THIS WEEKEND...AS A FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM APPROACH FROM THE MIDWEST AND OHIO VALLEY. AT THIS TIME THE SPEED OF MOVEMENT OF THIS SYSTEM IS UNCERTAIN...WHICH WILL HAVE AN IMPACT ON RAINFALL AMOUNTS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .EQUIPMENT... KENX DOPPLER RADAR WILL BE OFFLINE DUE TO A REQUIRED UPGRADE THIS MORNING WITH A RETURN TO FULL SERVICE EXPECTED BY EARLY AFTERNOON. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/JPV NEAR TERM...KL/BGM/JPV SHORT TERM...JPV LONG TERM...IAA AVIATION...IAA/BGM FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Sep 6, 2:55 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 255 PM EDT THU SEP 6 2012 NYZ032-033-038-071100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 255 PM EDT THU SEP 6 2012 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS MAY BECOME SEVERE...WITH WIND GUSTS TO 60 MPH AND ONE INCH HAIL WILL BE POSSIBLE. THUNDERSTORMS WILL TRACK TO THE EAST BETWEEN 15 AND 20 MPH. THUNDERSTORMS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY EVENING. THERE IS A LOW PROBABILITY SOME OF THE THUNDERSTORMS COULD PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR HAMILTON AND HERKIMER COUNTIES. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 255 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW YORK WITH THE EXCEPTION OF HAMILTON AND HERKIMER COUNTIES AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ALTHOUGH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY EVENING. THERE IS A LOW PROBABILITY SOME OF THE THUNDERSTORMS COULD PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Sep 6, 2:03 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT THU SEP 6 2012
NYZ033-061845-
HAMILTON NY-
203 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
14 MILES WEST OF LAKE EATON CAMPGROUND...OR ABOUT 24 MILES NORTHEAST
OF OLD FORGE...AND MOVING EAST AT 20 MPH.
OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO ROBINWOOD...PARTLOW...
NEHASANE...LITTLE TUPPER LAKE...LAKE LILA...DEERLAND AND LONG LAKE.
LAT...LON 4394 7429 4392 7433 4391 7481 4406 7484
4411 7450 4412 7432
TIME...MOT...LOC 1803Z 265DEG 15KT 4402 7471
FRUGISSpecial weather statement, Sep 6, 3:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT THU SEP 6 2012
NYZ033-062015-
HAMILTON NY-
342 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF LEWEY LAKE CAMPGROUND...OR ABOUT 12 MILES NORTHWEST OF
SPECULATOR...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 400 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4375 7411 4374 7411 4373 7422 4372 7421
4359 7419 4354 7422 4368 7465 4384 7457
TIME...MOT...LOC 1941Z 290DEG 17KT 4373 7449
GJM/SNDSpecial weather statement, Sep 6, 4:06 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT THU SEP 6 2012
NYZ042-043-062030-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
406 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
HAGUE...OR ABOUT 16 MILES NORTH OF WHITEHALL...AND MOVING SOUTHEAST
AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
HAGUE AND ROGERS ROCK CAMPGROUND BY 410 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4377 7334 4372 7336 4369 7340 4363 7342
4363 7332 4361 7329 4357 7328 4363 7338
4362 7341 4373 7369 4379 7365 4381 7338
TIME...MOT...LOC 2005Z 295DEG 16KT 4377 7352
GJM/SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:03 PM EDT | Special Weather Statement | ALY | Hamilton | 42 min |
| Sep 6, 3:42 PM EDT | Special Weather Statement | ALY | Hamilton | 33 min |
| Sep 6, 5:59 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.